Recently I discovered that the medication I’ve been on since 2008 (Epilim) causes a side effect (cysts in ovary) that is somewhat worrisome given the results of a recent health screening (I have a few cysts that are a few cms in size) and my maternal family history.
Don’t want to go into too much more detail, but suffice to say that I wanted to change my medication to Trileptal which supposedly has less side effects but unfortunately the latter is not available in Singapore.
I’m trying out another medication while my doctor tries to get a hold of Trileptal. But I must say that reading through the side effects online can really be quite sobering.
I have asked for prayer that I will not get them and that I will adjust well as I start transitioning tonight for the next few weeks.
But more importantly, I pray that I will choose to let this episode cause me to trust in God even more, as I believe uncertainty in one’s circumstances can be an opportunity to choose faith in God, who alone knows all things.
This verse that happened to be on the page of a book I was reading right after I was at the clinic – God’s timing is so perfect 🙂 Indeed, we choose God because He first chose us 🙂
Isaiah 41:9-10 I have chosen you and have not rejected you. So do not fear, for I am with you; do not be dismayed for I am your God.
P.S. The useful info about medication and side effects was something I learnt at the recent Webinar that the International Bipolar Foundation organized.
UPDATE: As it turns out, the poly cystic ovarian syndrome (PCOS) that is associated with epilim use is different from the kind of cysts that were detected when I had a screening in October.
After my visit to the gynae, she told me that “polycystic” by definition is less than 1-cm in size, whereas my cysts are a few cms. She also said they tend to be harmless cysts containing only water.
Nonetheless I would like to try a different medicine, since I figure it’s best not to have cysts, whatever their size, if I can help it.
Also, the new meds, Lamictal does not cause weight gain like Epilim. so far I have not detected any rashes, which can be a potentially serious problem with Lamictal. Praying for the best!